# SDR CA031028002

- Difficulty date: October 11, 2003
- Submitted: November 21, 2003
- Operation: General aviation
- Make and model: Cessna 172RG
- Aircraft time: 11,005 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 3497 · Navigation System Wiring
- Part: Tube
- Part number: S10711
- Condition: Melted
- Location: Pitot
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION OF THE AIRFRAME IT WAS FOUND THAT THE SECTION OF PITOT TUBE IN THE WING NEAR THE PITOT TUBE ASSEMBLY WAS FOUND MELTED. THE REASON FOR THIS CONDITION WAS DETERMINED TO BE INTERFERENCE ON THE TUBE BY THE WIRING FROM THE PITOT HEATER ELEMENT. THERE WAS NO PREVIOUS REPORT BY THE CREW INDICATING ANY RELATED SYSTEMS FAILURE HOWEVER AT THE TIME OF INSPECTION IT WAS DEFINITELY FOUND TO BE DEFECTIVE. THE LINE WAS REPLACED AND ROUTING VERIFIED AS NOT TO INTERFERE WITH WIRING AGAIN. AIRCRAFT TOTAL TIME WAS 11770.
